Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Protease Inhibitor Facts

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being tested against HIV: Fact Sheet 410 : nucleoside analog reverse transcriptase inhibitors (nukes)
Ask the Experts

2 lbs a month- Antipsychotics, antidepressants and protease inhibitors

Hi NelsonI have been gaining an average of 2lbs a month for the last few years and now find myself 100lbs over weightMy doctors are concerned and want me to lose weight.I have looked into the Lap Band and Lap Sleeve but none of my doctors think that...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...RayMany people on Risperdal gain weight more than anyone gains weight on boosted protease inhibitors, and combining those two medications may actually make things worse when it comes to weight gain. However, it seems that Risperdal Read more »

Protease Inhibitors with Hep C

I have failed my course of Interfuron therapy. Can you recomend studies going on I could become a part of with Protease inhibitors ??I live in South Florida
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
I would go to the website "Clinicaltrials.gov" to find a trial near you. Read more »

Protease Inhibitors vs. Triple Nucleosides

In late June my doctor gave me the option to change my HIV medication to Trizivir, from Viracept and Combivir. The dosage (two pills a day as opposed to twelve pills a day), was very tempting. I questioned him about the lack of a protease inhibitor...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
...A few comments to see what I can do to clarify what you've read.First - the guidelines. They do comment on some of the protease inhibitors that they recommend as part of a first combination, such as Viracept. They also comment on other... Read more »

switching from norvir & azt & protease inhibitors

DEAR DR. LEE, i have all the adverse side effects of norvir and found dictionary.com as a site to give me their definitions. now, i know that adverse side effects can and are caused by everything & companies put contradictory side effects down:...
Sharon Lee, M.D.

Response from Sharon Lee, M.D.

University of Kansas Medical Center
... The side effects which occur with the protease inhibitors (or other medications) are sometimes very uncomfortable or even harmful. Certainly each individual must weigh the pluses (controlling Read more »
Articles
Gay Men's Health Crisis

Debate Widens Over Protease Inhibitor Side Effects

...protease inhibitor-treated patients. At the 5th Retrovirus Conference last winter, Dr. Cooper reported that 64% of his patients on protease inhibitors showed signs of lipodystrophy (abstract 410). At a late breaker in Geneva, his colleague Andrew... Read more »
The Body PRO

Abstract No. 331: Viral Fitness in Patients with Discordant CD4 and Plasma HIV RNA following Protease Inhibitor Failure

...viremia and decrease in CD4 count. A loss of viral fitness significantly correlates with the number of resistant mutations to protease inhibitors, or a loss of viral fitness significantly correlates with the level of phenotypic maximal... Read more »
U.S. Centers for Disease Control and Prevention

United Kingdom: "Virological and Immunological Outcomes at 3 Years After Starting Antiretroviral Therapy with Regimens Containing Non-Nucleoside Reverse Transcriptase Inhibitor, Protease Inhibitor, or Both in INITIO: Open-Label Randomized Trial"

...transcriptase inhibitors (didanosine + stavudine) plus either a non-nucleoside reverse transcriptase inhibitor (efavirenz, EFV) or a protease inhibitor (nelfinavir, NFV), or both (EFV/NFV) in HIV-1-infected patients who had not previously... Read more »
AIDS Treatment News

Liver Fibrosis in HIV/Hepatitis C Coinfection: HIV Protease Inhibitors May Be Protective

...A study of 182 patients at a major hospital in France suggests that HIV protease inhibitors may help to reduce liver fibrosis and cirrhosis in patients with both HIV and hepatitis C. ( 1 ) This study, conducted in patients Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »